There is not yet enough information regarding the relationship between THYROID condition and susceptibility to COVID-19. There is currently no reason to believe that more people with THYROID DISEASE are at increased risk to contract this novel CORONAVIRUS or to experience complications.
WHAT IS THYROID DISEASE:-
• HYPOTHYROIDISM – A condition in which the thyroid gland does not produce enough thyroid hormone.
• HYPERTHYROIDISM – The overproduction of a hormone in the butterfly-shaped gland in the neck ( thyroid).
THYROID DISEASE IS A AUTOIMMUNE DISEASE, it does not reduce immunity.
There is no strong connection is found that, Thyroid patients are more at a risk of infection of COVID-19 and their infection will be more severe , such that there is no strong connection .
If a thyroid patient is taking medicines which contains some drugs like, LEVOTHYROXINE and LIOTHYROXINE ,then it does not reduce the immunity and nor does the more chances of infection of COVID -19.
So, do not skip your medicines and keep continuity.
The thyroid tissue is not an IMMUNOCOMPRISED STATE – it means very low immunity.
And this happens to those persons who are taking LONG TERM STEROIDS, PATIENTS OF CANCER, PATIENTS OF HIV OR AIDS AND WHOSE ORGAN IS TRANSPLANTED.
Only those people have IMMUNOCOMPRISED STATE .
Thyroid is not a immunocompromised state so there is no high risk of COVID-19, but if someone has thyroid eye disease so, more such patients are kept as steroids medicines, in that case they should consult to the doctor whether they can reduce or close their doses.
Because taking more steroids makes immunity weak and the chances of getting of COVID-19 virus in that condition are very high.
Thyroid medicine has a rare side effect ,if it is a CARBAMAZOLE drug which is called “AGRANULOCYTOSIS” in medical terms which causes a reduction of WHITE BLOOD CELLS in the body.
If this happens, then you may have some problems like FEVER, WEAKNESS, SORE THROAT.
But these side effects are very rare, only 2 to 5 people out of 1000 may suffer from these side effects.
If you are having any such symptoms, then you can check ,whether these symptoms are happening due to side effects or there is symptoms of COVID-19 .